Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Mar 21, 2015, 3:05 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2015, 3:05 PM CDT (20:05 UTC)
- Expired
- Mar 21, 2015, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 9 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
455
WGUS54 KHGX 212005
FFWHGX
TXC039-071-167-201-212200-
/O.NEW.KHGX.FF.W.0002.150321T2005Z-150321T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
305 PM CDT SAT MAR 21 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CHAMBERS COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...
GALVESTON COUNTY IN SOUTHEASTERN TEXAS...
BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 500 PM CDT
* AT 303 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS ALREADY
FALLEN AND THIS IS ON TOP OF THE RAINS THIS MORNING. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHEASTERN PASADENA...EASTERN PEARLAND...LEAGUE CITY...BAYTOWN...
TEXAS CITY...FRIENDSWOOD...LA PORTE...DEER PARK...LAKE JACKSON...
ALVIN...ANGLETON...DICKINSON...LA MARQUE...SANTA FE...NORTHWESTERN
FREEPORT...SEABROOK...CLUTE...WEBSTER...HITCHCOCK AND MANVEL.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2953 9470 2947 9495 2937 9489 2935 9482
2934 9483 2936 9489 2928 9492 2930 9492
2917 9510 2919 9515 2911 9516 2885 9552
2906 9565 2939 9551 2973 9506 2971 9502
2970 9501 2975 9504 2988 9486 2988 9446
$$
!KP!1 follow-up statement
197
WGUS54 KHGX 212153
FFWHGX
TXC039-071-167-201-212300-
/O.EXT.KHGX.FF.W.0002.000000T0000Z-150321T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
453 PM CDT SAT MAR 21 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN CHAMBERS COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...
GALVESTON COUNTY IN SOUTHEASTERN TEXAS...
BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 600 PM CDT
* AT 449 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING ACROSS THE WARNED AREA. THREE TO SLIGHTLY OVER
FIVE INCHES OF RAIN HAVE FALLEN SINCE THIS MORNING. LOCALIZED
FLASH FLOODING HAS AND WILL STILL OCCUR OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHEASTERN PASADENA...EASTERN PEARLAND...LEAGUE CITY...BAYTOWN...
TEXAS CITY...FRIENDSWOOD...LA PORTE...DEER PARK...LAKE JACKSON...
ALVIN...ANGLETON...DICKINSON...LA MARQUE...SANTA FE...NORTHWESTERN
FREEPORT...SEABROOK...CLUTE...WEBSTER...HITCHCOCK AND MANVEL.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2953 9470 2947 9495 2937 9489 2935 9482
2934 9483 2936 9489 2928 9492 2930 9492
2917 9510 2919 9515 2911 9516 2885 9552
2906 9565 2939 9551 2973 9506 2971 9502
2970 9501 2975 9504 2988 9486 2988 9446
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 2:59 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 21, 2:59 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
259 PM CDT SAT MAR 21 2015
.DISCUSSION...
WIDESPREAD LIGHT TO MODERATE RAINFALL CONTINUES ACROSS ALL OF
SOUTHEAST TEXAS THIS AFTERNOON. SINCE MIDDAY FRIDAY OUR NORTHERN
COUNTIES HAVE SEEN A SWATH OF 2-3 INCH RAINFALL TOTALS WITH SOME
ISOLATED AMOUNTS NEARING 5 INCHES. GREATEST AMOUNTS HAVE BEEN
OBSERVED ALONG THE COAST...WHERE THE SURFACE FRONT HAS STUBBORNLY
REMAINED IN PLACE TODAY. HIGHEST AMOUNTS ARE ALONG A LINE FROM
NEAR FREEPORT CROSS GALVESTON BAY INTO CHAMBERS COUNTY...WHERE
RADAR ESTIMATES ARE IN EXCESS OF 7 INCHES OF RAIN THUS FAR. THE
HEAVIEST ACTIVITY IS CURRENTLY PUSHING ACROSS THE INTERSTATE 45
CORRIDOR AND WILL BEGIN TO MOVE EAST OF THE REGION BY THIS
EVENING. EXPECT LIGHT RAIN TO PERSIST ACROSS THE AREA UNTIL LATE
EVENING WHEN CONDITIONS WILL FINALLY BEGIN TO DRY OUT.
NOT MUCH CHANGE TO THE EXTENDED FORECAST. DRIER WEATHER ARRIVES ON
SUNDAY AS THE SURFACE LOW EXITS TO THE EAST AND ZONAL FLOW SETS UP
ALOFT. OUR NEXT CHANCE FOR RAIN ARRIVES ON THURSDAY AS A COLD
FRONT APPROACHES FROM THE NORTH. MODELS ARE STILL IN SLIGHT
DISAGREEMENT WITH THE TIMING OF THIS SYSTEM WITH THE GFS AS USUAL
ABOUT 12 HOURS AHEAD OF THE ECMWF. HAVE LOWERED POPS ON FRIDAY AS
THE FRONT SHOULD BE CLEAR OF THE REGION WITH DRY CONDITIONS
EXPECTED NEXT WEEKEND. 38
&&
.MARINE...
FOG ON THE BAY IMPROVING AND SHIPS ON THE MOVE. STILL SOME
LINGERING FOG WITH VISBY 3-5 MILES. FOG ON THE CAMERAS LOOKS A
LITTLE THICKER OFF THE GALVESTON COAST BUT STILL 2 TO 3 MILES.
NORTHERLY FLOW WEAKENING WITH THE APPROACH OF THE UPSTREAM SYSTEM
AND THIS MAY ALLOW GULF SEA FOG TO RETURN FOR A FEW HOURS THIS
EVENING IF THE NEXT SYSTEM DOESN'T STRENGTHEN THE OFFSHORE FLOW
WHICH IS WHAT THE TT-WRF/GFS ARE PROGGING. MAY NEED A SHORT LIVED
MARINE DENSE FOG ADVISORY. FOG SHOULD DEPART UPPER COAST FOR A
LEAST A FEW DAYS BY SUNRISE.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 58 72 53 76 54 / 40 20 10 10 10
HOUSTON (IAH) 61 75 56 76 55 / 50 20 10 10 10
GALVESTON (GLS) 63 73 59 70 61 / 50 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...
HOUSTON...MADISON...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...45Hazardous weather outlook, Mar 21, 5:32 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 532 AM CDT SAT MAR 21 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 532 AM CDT SAT MAR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A VIGOROUS UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST TEXAS TODAY. THIS FEATURE WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION. SOME OF THE RAIN COULD BECOME LOCALLY HEAVY. ADDITIONAL RAINFALL TOTALS TODAY WILL AVERAGE BETWEEN 1 AND 3 INCHES BRINGING STORM TOTALS FOR THE EVENT TO BETWEEN 3 AND 6 INCHES. THE HEAVIEST RAIN IS EXPECTED TO FALL NORTH OF AN EDNA TO CONROE TO CLEVELAND LINE. THUS FAR...THE RAIN HAS BEEN STEADY AND NOT EXCESSIVE BUT MODELS SHOW A BURST OF HEAVY RAIN LATE THIS MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS GENERALLY NORTH OF A COLUMBUS TO THE WOODLANDS TO COLDSPRING LINE. ALONG THE IMMEDIATE COAST...DENSE SEA FOG WILL RESTRICT VISIBILITIES TO BELOW A MILE. THE FOG SHOULD ERODE LATER THIS MORNING BUT WILL LIKELY RETURN AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-221045- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 532 AM CDT SAT MAR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DENSE SEA FOG WILL ONCE AGAIN HAMPER NAVIGATION ON GALVESTON BAY AND THE NEARSHORE WATERS. VISIBILITIES WILL FLUCTUATE BETWEEN A 1/2 MILE AND 4 MILES. SOME IMPROVEMENT IN VISIBILITY IS EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 21, 2:00 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
200 PM CDT SAT MAR 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD LA MARQUE 29.37N 94.99W
03/21/2015 GALVESTON TX EMERGENCY MNGR
GALVESTON COUNTY EMERGENCY MANAGMENT REPORTED 4 OF RAIN
AND STREET FLOODING IN LA MARQUE
&&
EVENT NUMBER HGX1500005
KPThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:27 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Washington | 3 hr |
| Mar 21, 7:13 AM CDT | Special Marine Warning | HGX | 32 min | |
| Mar 21, 8:27 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Liberty, Matagorda | 63 min |
| Mar 21, 9:34 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris | 116 min |
| Mar 21, 9:59 AM CDT | River Flood Warning | HGX | Lavaca | 36 hr |
| Mar 21, 9:59 AM CDT | River Flood Warning | HGX | Jackson | 3 days |
| Mar 21, 9:59 AM CDT | River Flood Warning | HGX | Jackson | 71 hr |
| Mar 21, 2:09 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris, Matagorda, Wharton | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.